Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 168, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2012, 3:27 PM CDT for Ozark County, Taney County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 26, 2012, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:30 PM CDT | TSTM WND DMG | Branson, MO | SEVERAL TREES AND POWER LINES BLOWN DOWN NEAR HIGHWAY 65 AND HIGHWAY 248. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS53 KSGF 262027
SVRSGF
MOC153-213-262115-
/O.NEW.KSGF.SV.W.0168.120726T2027Z-120726T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 415 PM CDT
* AT 323 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BRANSON TO TANEYVILLE TO
PROTEM...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BRADLEYVILLE...BRANSON...BROWNBRANCH...FORSYTH...
HOLLISTER...KIRBYVILLE...KISSEE MILLS...LONG RUN...MERRIAM
WOODS...OZARK BEACH...POWERSITE...PROTEM...ROCKAWAY
BEACH...RUETER...TANEYVILLE...THEODOSIA...THORNFIELD AND
WALNUT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3655 9298 3658 9302 3657 9319 3660 9328
3666 9328 3674 9317 3681 9314 3681 9273
3676 9264 3668 9259 3651 9259 3649 9263
3649 9296
TIME...MOT...LOC 2026Z 221DEG 13KT 3664 9324 3668 9301
3664 9290 3654 9283
HAIL...0.75IN
WIND...60 MPH
$$
CRAMER1 follow-up statement
759
WWUS53 KSGF 262038
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT THU JUL 26 2012
MOC153-213-262115-
/O.CON.KSGF.SV.W.0168.000000T0000Z-120726T2115Z/
OZARK MO-TANEY MO-
338 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TANEY AND
WESTERN OZARK COUNTIES UNTIL 415 PM CDT...
AT 336 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FORSYTH TO 9 MILES SOUTHEAST OF TANEYVILLE TO
PROTEM...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
BRADLEYVILLE...BROWNBRANCH...EDGEWATER BEACH...FORSYTH...ISABELLA...
KIRBYVILLE...KISSEE MILLS...LONG RUN...OZARK BEACH...PONTIAC...
POWERSITE...PROTEM...RUETER...SUNDOWN...TANEYVILLE...THEODOSIA AND
THORNFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 9293 3650 9294 3653 9289 3656 9287
3661 9293 3661 9317 3666 9318 3677 9305
3681 9295 3681 9272 3676 9264 3668 9259
3651 9259 3649 9263
TIME...MOT...LOC 2037Z 263DEG 24KT 3663 9311 3667 9288
3663 9277 3653 9270
HAIL...<.75IN
WIND...60 MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:20 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 26, 3:20 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT THU JUL 26 2012
.DISCUSSION...
SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG AND AHEAD OF THE
COLD FRONT THAT WAS BEGINNING TO MAKE ITS PUSH TO THE SOUTH. SOME
OF THE STORMS WERE STRONG TO SEVERE AND WERE TAKING ADVANTAGE OF
AROUND 1500-2000 J/KG OF INSTABILITY...SOME WEAK SHEAR AND
PRECIPITABLE WATER VALUES AROUND AND INCH AND THREE QUARTERS. THE
18Z SOUNDING WE DID DOES SHOW GOOD DOWNBURST POTENTIAL WITH A DRY
LAYER IN THE LOWEST PORTION OF THE ATMOSPHERE. THE MAIN CONCERNS
WITH ANY STRONG TO SEVERE STORMS REMAINS DAMAGING DOWNBURST WINDS
THOUGH SOME HAIL MAY OCCUR WITH THE STRONGER STORMS AS UPDRAFTS
WILL BE VERY ROBUST AS NOTED BY THE DECENT LIFTED INDICES FROM
-4 TO -6 ACROSS THE REGION.
WHERE CLOUD COVER WAS THE THINNEST TODAY OR WHERE CLOUDS NEVER
REALLY COVERED THE AREA...TEMPERATURES CLIMBED INTO EH MIDDLE TO
UPPER 90S THIS AFTERNOON. THIS COMBINED WITH LOW LEVEL MOISTURE
WHICH POOLED ACROSS THE OZARKS THANKS TO THE COLD FRONT. THIS
ALLOWED HEAT INDEXES TO CLIMB INTO THE 100 TO 103 RANGE THIS
AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE 44. AS A RESULT OF
THIS...PLAN ON DROPPING THE HEAT ADVISORY FOR THE WESTERN PORTION
OF THE AREA AND KEEP THE REMAINDER FOR THE EASTERN PORTION THROUGH
7PM. CURRENTLY NOT PLANNING ON EXTENDING ANY HEAT HEADLINES INTO
FRIDAY AS DEWPOINTS SHOULD BE LOWER BEHIND THE FRONT WHICH WILL
KEEP HEAT INDEX BELOW THE ACTUAL TEMPERATURES. WHILE PORTIONS OF
WESTERN MISSOURI AND SOUTHEASTERN KANSAS MAY SEE ACTUAL
TEMPERATURES AROUND 100 DEGREES THE COOLER TEMPERATURES ACROSS
THAT AREA TODAY HAVE PROVIDED SOME RELIEF.
THE FRONT WILL MOVE SOUTH AND EAST OF THE REGION THIS EVENING
THOUGH A FEW LINGERING SHOWERS OR STORMS MAY HANG AROUND THROUGH
EARLY FRIDAY MORNING. DESPITE THE FRONT MOVING THROUGH TODAY...THE
UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE IS EXPECTED TO REMAIN
ANCHORED OVER THE PLAINS. THE EASTERN PERIPHERY OF THE HIGH
PRESSURE...AND THUS THE HIGHER TEMPERATURES...LOOK AS THROUGH THEY
WILL REMAIN OVER THE WESTERN PORTION OF THE REGION. THIS WILL BE
IN CONTRAST GOING INTO FRIDAY AND THE WEEKEND AS THE UPPER LEVEL
NORTHWESTERN FLOW WILL ALLOW SLIGHTLY COOLER AND DRIER AIR TO
FILTER IN ACROSS CENTRAL MISSOURI. THIS WILL ALLOW FOR A
TEMPERATURES GRADIENT TO SET UP FOR SOUTHWEST TO NORTHEAST ACROSS
THE REGION WITH TEMPERATURES ACROSS EASTERN KANSAS REACHING NEAR
100 DEGREES AND THOSE IN CENTRAL MISSOURI ONLY IN THE MIDDLE 90S.
MODELS CONTINUE TO KEEP THE OZARKS REGION ON THE EASTERN PERIPHERY
OF THE UPPER LEVEL RIDGE THROUGH NEXT WEEK WHICH SHOULD KEEP THE
AREA SEEING CONDITIONS SIMILAR TO THIS WEEK AND THE COMING
WEEKEND. THERE DOES NOT APPEAR TO BE MANY GOOD CHANCES FOR
RAINFALL THROUGH THE EXTENDED FORECAST PERIOD NEXT WEEK. THE
LIMITED MOISTURE AS A RESULT OF THE PATTERN AND AIR MASSES COMING
OUT OF NORTHWESTERN CANADA...WHICH TEND TO BE ON THE DRY SIDE...DO
NOT PROVIDE MUCH CONFIDENCE IN PRECIPITATION CHANCES.
HATCH
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTHERN MISSOURI AROUND MID AFTERNOON. HAVE
MAINTAINED A TEMPO MVFR GROUP TO COVER THIS...HOWEVER BRIEF IFR
VISIBILITIES WILL BE POSSIBLE DIRECTLY BENEATH STRONGER STORMS.
GUSTY AND ERRATIC WINDS WILL ALSO BE POSSIBLE WITH THESE STORMS.
THE SHOWERS AND THUNDERSTORMS WILL THEN PUSH OUT OF SOUTHERN
MISSOURI THIS EVENING WITH VFR CONDITIONS THEN EXPECTED TO PREVAIL
INTO FRIDAY MORNING.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 26, 1:02 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT THU JUL 26 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 102 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. A FEW STORMS WILL ALSO BE POSSIBLE THIS AFTERNOON ACROSS CENTRAL MISSOURI. SCATTERED TO NUMEROUS THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP AROUND MID AFTERNOON NEAR THE INTERSTATE 44 CORRIDOR. ALL OF THIS ACTIVITY WILL THEN LIKELY CONGEAL INTO MULTIPLE CLUSTERS OR LINE SEGMENTS BY LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHERN MISSOURI. THIS ACTIVITY WILL SLOWLY SHIFT SOUTH THIS EVENING...LIKELY EXITING FAR SOUTHERN MISSOURI BY MIDNIGHT. POTENTIAL HAZARDS WITH THESE STORMS INCLUDE DAMAGING WIND GUSTS OVER 60 MPH...FREQUENT LIGHTNING STRIKES...AND BRIEF TORRENTIAL RAINFALL. A FEW STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF NICKELS. THE MAIN SEVERE WEATHER THREAT WILL GENERALLY EXIST ALONG AND SOUTH OF A JOPLIN TO SPRINGFIELD TO ROLLA LINE FROM THIS AFTERNOON THROUGH ABOUT MID EVENING. HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO AROUND 103 DEGREES THIS AFTERNOON...ESPECIALLY WHERE THERE ARE BREAKS IN THE CLOUDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DAILY AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO NEAR 102 DEGREES FRIDAY THROUGH NEXT WEDNESDAY. THE HOTTEST TEMPERATURES WILL OCCUR FROM SOUTHEASTERN KANSAS AND ACROSS FAR SOUTHERN MISSOURI. THE FIRE WEATHER RISK WILL REMAIN LIMITED TO ELEVATED ACROSS THE REGION THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THIS AFTERNOON THROUGH MID EVENING ALONG AND SOUTH OF A JOPLIN TO SPRINGFIELD TO ROLLA LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jul 26, 3:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM NON-TSTM WND DMG NORWOOD 37.11N 92.41W
07/26/2012 WRIGHT MO FIRE DEPT/RESCUE
EMPTY TRACTOR TRAILER REPORTED BLOWN OVER. DIME SIZED
HAIL ALSO REPORTED.
&&
JCOLUCCILocal storm report, Jul 26, 3:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG NORWOOD 37.11N 92.41W
07/26/2012 WRIGHT MO FIRE DEPT/RESCUE
EMPTY TRACTOR TRAILER REPORTED BLOWN OVER. DIME SIZED
HAIL ALSO REPORTED.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:11 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 14 hr |
| Jul 26, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 29 min |
| Jul 26, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 36 min |
| Jul 26, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 32 min |
| Jul 26, 4:17 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.